Published online Mar 6, 2021. doi: 10.12998/wjcc.v9.i7.1696
Peer-review started: October 13, 2020
First decision: December 13, 2020
Revised: December 28, 2020
Accepted: January 22, 2021
Article in press: January 22, 2021
Published online: March 6, 2021
Core Tip: The present report describes a case of vancomycin-induced thrombocytopenia (VIT) in endocarditis and reviews all VIT cases reported in the literature, in terms of indications, diagnosis, management, and potential molecular mechanisms. The present case highlights the importance of accurate diagnosis of VIT in endocarditis, which can be achieved through the time-to-platelet count curve and the Naranjo’s Adverse Drug Reaction Probability Scale score. The platelet count cannot be normalized simply by platelet transfusion alone, and the discontinuation of vancomycin is essential. Due to the anamnestic response to vancomycin re-exposure and the formation of vancomycin-dependent antiplatelet antibodies, the re-administration of vancomycin should be avoided.